Alert archive / Guam / Wind Advisories in 2015
Wind Advisory 2, NWS Guam
NWS Guam issued this wind advisory at May 15, 2015, 7:39 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2015, 7:39 PM CDT (00:39 UTC)
- Expired
- May 16, 2015, 1:27 AM CDT
- In force
- 6 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
339 WWMY70 PGUM 160039 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 1039 AM CHST SAT MAY 16 2015 GUZ001>004-160800- /O.NEW.PGUM.WI.Y.0002.150516T0039Z-150516T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 1039 AM CHST SAT MAY 16 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CHST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CHST THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS MORNING...DIMINISHING TO 20 TO 30 MPH WITH GUSTS TO 35 MPH DURING THE AFTERNOON. WINDS WILL DECREASE FURTHER TO 15 TO 20 MPH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BRING SMALL LOOSE ITEMS INDOORS. && $$ MIDDLEBROOKE
1 follow-up statement
821 WWMY70 PGUM 160527 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 327 PM CHST SAT MAY 16 2015 GUZ001>004-160630- /O.CAN.PGUM.WI.Y.0002.000000T0000Z-150516T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 327 PM CHST SAT MAY 16 2015 ...THE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE ON GUAM HAS CANCELLED THE WIND ADVISORY. TYPHOON DOLPHIN HAS MOVED WELL WEST OF THE MARIANA ISLANDS...AND SOUTH WINDS HAVE DIMINISHED BELOW 30 MPH TO AROUND 20 TO 25 MPH. WINDS ARE EXPECTED TO DECREASE FURTHER TONIGHT. AS A RESULT...THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ MGM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this wind advisory went out at May 15, 3:56 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 15, 3:56 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 656 AM CHST SAT MAY 16 2015 .SYNOPSIS... PGUA DOPPLER WEATHER RADAR IS NOT TRANSMITTING IMAGES CURRENTLY. IT IS UNCERTAIN WHETHER THE PROBLEM IS WITH THE RADAR OR THE COMMUNICATION LINES. IR SATELLITE SHOWS TYPHOON DOLPHIN MOVING OFF TO THE NORTHWEST. AN 18Z SPECIAL UPPER AIR BALLOON SHOWS 58 KNOT SOUTH WINDS AT AROUND 8 THOUSAND FEET. && .DISCUSSION... WE SHOULD BE ABLE TO TAKE DOWN THE TROPICAL CYCLONE WARNINGS IN AN HOUR OR TWO. WINDS WILL STILL BE STRONG AND GUSTY...BUT NOT DAMAGING. WINDS AND SEAS WILL DECREASE TODAY AND TONIGHT. BY SUNDAY...BOTH WINDS AND WAVES ARE BELOW SMALL CRAFT ADVISORY CRITERIA. && .EASTERN MICRONESIA... LITTLE CHANGE MADE TO THE FORECAST. THE TROPICAL DISTURBANCE OVER EASTERN MICRONESIA WILL BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO MAJURO TODAY THROUGH SATURDAY NIGHT. MODELS SHOW THE CENTER OF THE DISTURBANCE MOVING NORTHWEST NORTH OF KOSRAE. MOST OF THE RAINFALL WILL STAY CLOSE TO THE DISTURBANCE AND REMAIN NORTH OF POHNPEI AND KOSRAE. WINDS WILL BECOME SOUTHERLY AT KOSRAE SUNDAY AND TUESDAY AS THE DISTURBANCE MOVES NORTH OF THESE LOCATIONS. && .WESTERN MICRONESIA... A MONSOON TROUGH EXTENDS ACROSS WESTERN MICRONESIA FROM SOUTH OF PALAU AND YAP TO TYPHOON DOLPHIN. A BAND OF CONVERGENCE SOUTHWEST OF TYPHOON DOLPHIN AND ALONG THE SOUTHERN EDGE OF THE MONSOON TROUGH WILL BRING SOME CLOUDS AND SHOWERS TO CHUUK AND YAP TODAY. THERE WERE A FEW MORE SHOWERS NEAR YAP SO A SLIGHT CHANCE OF THUNDERSTORM ARE POSSIBLE THERE. MODELS SHOW THIS BAND OF SHOWERS REMAINING NEAR YAP AND CHUUK THROUGH SATURDAY NIGHT. THIS BAND WILL MOVE ACROSS PALAU SATURDAY THROUGH MONDAY. SCATTEROMETER DATA SHOWED THAT THE WINDS HAVE DECREASED ACROSS CHUUK AND ARE NO LONGER A HAZARD TO SMALL CRAFT. SATELLITE ALIMETERY AND WAVE WATCH MODEL DATA AGREE THAT THE SURF SHOULD HAVE SUBSIDED BELOW HAZARDOUS LEVELS AT CHUUK. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...NONE. MARIANAS WATERS...NONE. && STANKO/ZIOBRO
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:34 PM CDT | High Surf Advisory | GUM | 48 hr | |
| May 15, 7:43 PM CDT | Small Craft Advisory | GUM | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.